Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Antibiotics Not So Good

Posted by on Apr. 8, 2009 at 4:01 PM
  • 10 Replies

Can antibiotics make you feel as though you need to throw up? I had a soar throat and swollen lymph nodes that have now went away and I feel better but feel as though I traded that for a stomach virus or something.I tried googling info and couldnt find much.Thanks Ladies...


by on Apr. 8, 2009 at 4:01 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
MrsBentine
by on Apr. 8, 2009 at 4:04 PM

bump

Dreyv'N                      Aadon                              Jude                        Ben my Hubby

Stressfreemom
by on Apr. 8, 2009 at 4:04 PM

You can't take antibiotics on an empty stomach. You should eat something with them and yes they can make you nauseous.

gobimom
by on Apr. 8, 2009 at 4:04 PM

Antibiotics can absolutely cause nausea and vomiting and quite frequently diarrhea.  Some are more notorious than others...what are you on? 

peanutsmommy1
by on Apr. 8, 2009 at 4:05 PM

 yep, because they kill the good bacteria in your digestive tract as well

try eating some yogurt

 




 




Becky

cypris420
by on Apr. 8, 2009 at 4:05 PM

I HATE taking antibiotics.  Each and every single time I take them I get stomachaches, nausea and feel flu-ish.  I have to be really sick to take the antibiotics because for me, the "cure" is worse than the illness.  Still, once you start the course of them, you should finish them up so whatever they're helping you fight off doesn't come back.  Feel better soon!

gogogadgetgal
by on Apr. 8, 2009 at 4:05 PM

Yes, especially if taken on an empty stomach. 

mom2ljh
by on Apr. 8, 2009 at 4:06 PM

Antibiotics can definitely cause stomach upset.  I get such severe vomiting from Erythromycin that I can't even function, so even though I am not allergic, I cannot take it b/c I'm severely intolerant.  My son is similar on amoxicillin, but not as severe.

Amanda~Cloth Diapering, Non-Spanking, Attached Mommy to my little miracle, Landon Joel, born 6 weeks too soon, 6-21-07, former refluxer, multiple food allergies, coolest kid on the block!


Then                                           Now


 

gogogadgetgal
by on Apr. 8, 2009 at 4:06 PM


Quoting gogogadgetgal:

Yes, especially if taken on an empty stomach. 

Get some probiotics to take as well to restore what the antibiotics destroy.

MrsBentine
by on Apr. 8, 2009 at 4:08 PM

I ate breakfast before taking them i took these this morning around 10 and still feel so very ick.Id rather have the sore throat! Im taking Cipro.

Dreyv'N                      Aadon                              Jude                        Ben my Hubby

gobimom
by on Apr. 8, 2009 at 4:13 PM

Nausea and vomiting are indeed side effects of cipro.  When you take it you should take it with a full glass of water and increase your water consumption throughout the day to help flush the med through your kidneys.  Don't take it with milk - can affect the absorption of the med and don't use things high in calcium such as antacids. 

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)